Log in
Thyroid UK
91,679 members105,986 posts

Overmedicated... Help!

6.5 weeks post TT due to papillary cancer, been on175mcg levo since, suddenly turned into a jittery, weepy, wobbly boiling hot insomniac. Resting heartrate 93bpm. Palpitations. Oncologist says I need to stay on dose for 9 months to discourage thyroid cell growth. I can't stand 9 months of this. No results to show you yet I'm afaid. Please help!

8 Replies
oldestnewest

Whilst you wait for others to respond, I just wanted to clarify that without a thyroid, you can't be hyperactive. You can be over-medicated, but that's a different thing entirely. As your oncologist says, it's important that your TSH remains suppressed, but it might be that for you, a lower dose of levo would still achieve that without your current symptoms. However you shan't know unless you have regular blood tests to monitor the effect of any dose changes. But as a rider, I've written elsewhere about the effects of surgery on us, both physical and psychological, and it's certainly a possibility that your symptoms could also be due in part, to that and may therefore ease as you are distanced in time from your operation.

4 likes
Reply

Yes overmedicated. That's what i meant. I will also add stupidity to my list of symptoms!! I quite agree I need another test... Haven't had one for a while.

Reply

No, not stupid at all :-)

1 like
Reply

After I had thyroidectomy for pap cancer I was on 112mcg synthroid and I felt exactly as you described and I told my endo to up my dose to 125mcg Im not living like this and guess what soon after I started the 125 all those symptoms went away for at least a little while but now im wrecked with feet and ankle pains that leave me unable to walk at times and my mood swings are nutty.

I personally think my endo has a degree in torture ....

4 likes
Reply

Ask GP to test vitamin D, folate, ferritin and B12

If these are too low then it hinders thyroid hormones working. You can feel anxious and over treated.

Always get actual results and ranges. Being in range is not the same as optimal when on Thyroid hormone replacement

Many find they need

Vitamin D around 100nmol

Ferritin at least half way in range

B12 towards top of range

Folate at good level

It may be that you are on slightly too much Levo. But you could at least check this first and supplement if necessary

How long since started on 175mcg

You should have blood tests after 6 weeks to check levels and conversion. Essential to test FT3 as well as FT4 plus TSH

All thyroid tests should ideally be done as early as possible in morning and fasting and don't take Levo in the 24 hours prior to test, delay and take straight after. This gives highest TSH and most consistent results

Gentle walking twice a day to mix blood around may help

Daily Vitamin C too

1 like
Reply

More blood tests tomorrow. Been given some propranolol to slow heart rate, feel much better.

Reply

I would get a second opinion from another doctor than to suffer in silent, this your life and when we have health issues we need answers to our question. Stay encourage.........

Reply

Been given some propranolol to slow heart rate, feel a lot better. I need to stay on this high dose to stop thyroid cells regrowing.

Reply

You may also like...